Transition from Paxil to Cymbalta.... - Social Anxiety Forum
 
Thread Tools
post #1 of 3 (permalink) Old 08-13-2019, 11:02 AM Thread Starter
SAS Member
 
millenniumman75's Avatar
 
Join Date: Feb 2005
Location: Dayton, OH
Gender: Male
Age: 44
Posts: 152,751
My Mood: Angelic

Transition from Paxil to Cymbalta....


Heh, I am actually posting in this thread. After over 14 years of using Paroxetine/Paxil, my doctor officially said "find another medication"....I run 18 miles a week and still gained 12 pounds in the last 18 months alone (only losing 2). Overall, I gained 55 pounds over the 14 years. He indicated I "should" get off the med 18 months ago, but it became "must" this time.


So....my psych doc is transitioning me to Cymbalta - so I won't have the severe brain zaps and withdrawals from Paxil.


Has anyone been on these medications and can tell me what to expect with Cymbalta? I hope to lose at least half of the weight I gained on Paxil.


.....shockingly, I still look fit (not stereotypically obese at 6'3"), but over the years the weight can take a toll on the body. I ain't gettin' any younger and am on low dose blood pressure medication due to the weight.

millenniumman75
You are a success story waiting to happen!
Live and let live VACUUMS more than a Hoover....
Live and HELP live is better!

TROLL ALERT STATUS:
CHAT -> BERT

FORUMS -> ERNIE
(troll activity on the increase)

WATCH WHAT YOU TYPE!
millenniumman75 is online now  
Sponsored Links
Advertisement
 
post #2 of 3 (permalink) Old 08-13-2019, 04:24 PM
not quite human
 
nonhuman's Avatar
 
Join Date: Aug 2016
Gender: Male
Age: 27
Posts: 57
Don't do it! This medication has been working for you for 14 years! It's "your" medication, don't try something else, if this is working for you. If the weight gain isn't that severe try changing to a new diet first. Try new exercises. If nothing works and the weight gain is becoming a health threat, you can still consider a change.

That being said, I've been on Cymbalta for many years and I like it to this day. But mind that everybody's body prefers different medications, especially when it comes to pharmaceuticals. Cymbalta is my spirit drug, but it could be the complete opposite for you
nonhuman is offline  
post #3 of 3 (permalink) Old 08-14-2019, 12:21 AM Thread Starter
SAS Member
 
millenniumman75's Avatar
 
Join Date: Feb 2005
Location: Dayton, OH
Gender: Male
Age: 44
Posts: 152,751
My Mood: Angelic
Quote:
Originally Posted by nonhuman View Post
Don't do it! This medication has been working for you for 14 years! It's "your" medication, don't try something else, if this is working for you. If the weight gain isn't that severe try changing to a new diet first. Try new exercises. If nothing works and the weight gain is becoming a health threat, you can still consider a change.

That being said, I've been on Cymbalta for many years and I like it to this day. But mind that everybody's body prefers different medications, especially when it comes to pharmaceuticals. Cymbalta is my spirit drug, but it could be the complete opposite for you
The weight gain could have potentially become a threat. I was already put on blood pressure medication three years ago (I am really only "borderline" but they put me on it anyway). The weight gain was rather rapid compared to the exercise. All the running I did wasn't doing much good.....I even watched what I ate and weight loss was rather minimal.
It was at the request of my regular doctor. I get a check-up every six months and he noticed the gains from just the last 18 months. He sent the information to my psych doc and she was taken aback by it. I tried to tell her what was going on, but when the data was sent, she knew it was time. I have been taking naps nearly every day now. The sedation was another reason.


I was on Celexa for a couple of years way back and it worked for me, too. The only med that didn't work was Lexapro.


The goal is to lose some of the weight...I may end up off the BP meds in the long run, too. I would be able to exercise more.


I am in the third day of transition (it's a six week process) and I can already feel a bit of a difference. I'm still a bit sedated, but it's a different calmness.

millenniumman75
You are a success story waiting to happen!
Live and let live VACUUMS more than a Hoover....
Live and HELP live is better!

TROLL ALERT STATUS:
CHAT -> BERT

FORUMS -> ERNIE
(troll activity on the increase)

WATCH WHAT YOU TYPE!
millenniumman75 is online now  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

 
For the best viewing experience please update your browser to Google Chrome